What If Doc Tells You To Take Meds You Think Are Bad

1 Replies
Christina - June 30

Went in for appt. today at 31 weeks -- They did ultrasound cuz they thought baby was measuring to small. They found that I have cervical funneling (I'm dilating from the inside) They prescribed Nifedipine to make my contractions stop. As I research this drug, I find that it has a tendency to cause low birth weight and other problems and it says If you're pregnant, consult doctor before use. It says a side affect is lower blood flow to baby. WHY IN THE WORLD would they prescribe this? The paper from the pharmacy doesnt say anything about it being for stopping pre-term labor. Says it's for a heart problem (angina) So ??? Do I call the doc and ask for a different medicine or is it a waste of time since probably all meds are gonna have a side effect I'm not thrilled with? PLUS this is one of those meds that they say "if you start taking it, you will most likely need to take it forever" WHAT THE HECK !!!!!!!!!!!!!!

 

miranda - June 30

If you are uncomfortable with something you are told to take, you have every right to question it and get second and third opinions and ask for alternatives. Don't do something you're not sure about just because one doctor tells you to. It's just one patient to them, they are more concerned with statistics. It's YOUR baby that you are in charge of protecting. Don't be afraid to question.

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Start A New Discussion